Alert archive / Arizona / High Wind Watches in 2012
High Wind Watch 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind watch at Jan 20, 2012, 4:09 AM MST for Coconino County, Arizona. It took effect at Jan 21, 2012, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 20, 2012, 4:09 AM MST (11:09 UTC)
- In effect from
- Jan 21, 2012, 11:00 AM MST
- Expired
- Jan 21, 2012, 2:48 AM MST
- In force
- Issued by
- NWS Flagstaff, AZ
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2958 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617 WWUS75 KFGZ 201109 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 409 AM MST FRI JAN 20 2012 ...STRONG WINDS EXPECTED SATURDAY... .A WEATHER DISTURBANCE APPROACHING THE STATE WILL BRING STRONG WINDS TO THE REGION FROM LATE SATURDAY MORNING THROUGH THE EVENING. THERE IS ALSO A CHANCE OF RAIN AND SNOW SHOWERS AS A COLD FRONT PUSHES THROUGH LATE IN THE DAY. AZZ005>007-009>014-016-017-039-040-202300- /O.NEW.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/ MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...PAGE...GRAND CANYON VILLAGE...SUPAI... CHINLE...KAYENTA...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK... SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...DILKON 409 AM MST FRI JAN 20 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY. * TIMING...WINDS WILL INCREASE DURING THE LATE MORNING OR EARLY AFTERNOON SATURDAY...BECOMING STRONG THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST WILL BE POSSIBLE ACROSS THE LOWER ELEVATIONS INCLUDING THE LITTLE COLORADO RIVER VALLEY AND THE CHINLE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ015-202300- /O.NEW.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITY OF...FLAGSTAFF 409 AM MST FRI JAN 20 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY. * TIMING...WINDS WILL INCREASE DURING THE LATE MORNING OR EARLY AFTERNOON SATURDAY...BECOMING STRONG THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. LOCALLY HIGHER GUSTS OF 55 MPH OR HIGHER ARE POSSIBLE EAST OF THE SAN FRANCISCO PEAKS INCLUDING THE HIGHWAY 89 CORRIDOR FROM DONEY PARK NORTHWARD. * IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-202300- /O.NEW.KFGZ.HW.A.0001.120121T1800Z-120122T0300Z/ KAIBAB PLATEAU- INCLUDING THE CITY OF...FREDONIA 409 AM MST FRI JAN 20 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP FROM LATE SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 50 TO 60 MPH. HIGHER GUSTS UP TO 70 MPH WILL BE POSSIBLE ALONG HIGHWAY 89A IN THE HOUSE ROCK VALLEY AREA. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...AND CAN EVEN OVERTURN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
4 follow-up statements
591 WWUS75 KFGZ 201156 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 456 AM MST FRI JAN 20 2012 ...STRONG WINDS EXPECTED SATURDAY... .A WEATHER DISTURBANCE APPROACHING THE STATE WILL BRING STRONG WINDS TO THE REGION FROM LATE SATURDAY MORNING THROUGH THE EVENING. THERE IS ALSO A CHANCE OF RAIN AND SNOW SHOWERS AS A COLD FRONT PUSHES THROUGH LATE IN THE DAY. AZZ005-202100- /O.CAN.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/ /O.EXA.KFGZ.HW.A.0001.120121T1800Z-120122T0300Z/ MARBLE AND GLEN CANYONS- INCLUDING THE CITY OF...PAGE 456 AM MST FRI JAN 20 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE WIND ADVISORY HAS BEEN CANCELLED. * TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP FROM LATE SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. SUSTAINED WINDS NEAR 40 MPH WITH GUSTS UP TO 70 MPH WILL BE POSSIBLE ALONG HIGHWAY 89A IN THE HOUSE ROCK VALLEY AREA. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...AND CAN EVEN OVERTURN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ006-007-009>014-016-017-039-040-202100- /O.CON.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...CHINLE... KAYENTA...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...SHOW LOW...DILKON 456 AM MST FRI JAN 20 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY... * TIMING...WINDS WILL INCREASE DURING THE LATE MORNING OR EARLY AFTERNOON SATURDAY...BECOMING STRONG THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST WILL BE POSSIBLE ACROSS THE LOWER ELEVATIONS INCLUDING THE LITTLE COLORADO RIVER VALLEY AND THE CHINLE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ015-202100- /O.CON.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITY OF...FLAGSTAFF 456 AM MST FRI JAN 20 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY... * TIMING...WINDS WILL INCREASE DURING THE LATE MORNING OR EARLY AFTERNOON SATURDAY...BECOMING STRONG THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. LOCALLY HIGHER GUSTS OF 55 MPH OR HIGHER ARE POSSIBLE EAST OF THE SAN FRANCISCO PEAKS INCLUDING THE HIGHWAY 89 CORRIDOR FROM DONEY PARK NORTHWARD. * IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-202100- /O.CON.KFGZ.HW.A.0001.120121T1800Z-120122T0300Z/ KAIBAB PLATEAU- INCLUDING THE CITY OF...FREDONIA 456 AM MST FRI JAN 20 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP FROM LATE SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 50 TO 60 MPH. HIGHER GUSTS UP TO 70 MPH WILL BE POSSIBLE ALONG HIGHWAY 89A IN THE HOUSE ROCK VALLEY AREA. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...AND CAN EVEN OVERTURN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
887 WWUS75 KFGZ 201219 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 519 AM MST FRI JAN 20 2012 ...STRONG WINDS EXPECTED SATURDAY... .A WEATHER DISTURBANCE APPROACHING THE STATE WILL BRING STRONG WINDS TO THE REGION FROM LATE SATURDAY MORNING THROUGH THE EVENING. THERE IS ALSO A CHANCE OF RAIN AND SNOW SHOWERS AS A COLD FRONT PUSHES THROUGH LATE IN THE DAY. AZZ006-007-009>014-016-017-039-040-202300- /O.CON.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...CHINLE... KAYENTA...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...SHOW LOW...DILKON 519 AM MST FRI JAN 20 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY... * TIMING...WINDS WILL INCREASE DURING THE LATE MORNING OR EARLY AFTERNOON SATURDAY...BECOMING STRONG THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST WILL BE POSSIBLE ACROSS THE LOWER ELEVATIONS INCLUDING THE LITTLE COLORADO RIVER VALLEY AND THE CHINLE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ015-202300- /O.CON.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITY OF...FLAGSTAFF 519 AM MST FRI JAN 20 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY... * TIMING...WINDS WILL INCREASE DURING THE LATE MORNING OR EARLY AFTERNOON SATURDAY...BECOMING STRONG THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. LOCALLY HIGHER GUSTS OF 55 MPH OR HIGHER ARE POSSIBLE EAST OF THE SAN FRANCISCO PEAKS INCLUDING THE HIGHWAY 89 CORRIDOR FROM DONEY PARK NORTHWARD. * IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-005-202300- /O.CON.KFGZ.HW.A.0001.120121T1800Z-120122T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS- INCLUDING THE CITIES OF...FREDONIA...PAGE 519 AM MST FRI JAN 20 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP FROM LATE SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 60 MPH. SUSTAINED WINDS NEAR 40 MPH WITH GUSTS UP TO 70 MPH WILL BE POSSIBLE ALONG HIGHWAY 89A IN THE HOUSE ROCK VALLEY AREA. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...AND CAN EVEN OVERTURN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
059 WWUS75 KFGZ 202151 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 251 PM MST FRI JAN 20 2012 ...STRONG WINDS EXPECTED SATURDAY... .A WEATHER DISTURBANCE APPROACHING THE STATE WILL BRING STRONG WINDS TO THE REGION FROM LATE SATURDAY MORNING THROUGH THE EVENING. THERE IS ALSO A CHANCE OF RAIN AND SNOW SHOWERS AS A COLD FRONT PUSHES THROUGH LATE IN THE DAY. AZZ006-007-009>014-016-017-039-040-211200- /O.CON.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...CHINLE... KAYENTA...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...SHOW LOW...DILKON 251 PM MST FRI JAN 20 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY... * TIMING...WINDS WILL INCREASE DURING THE LATE MORNING OR EARLY AFTERNOON SATURDAY...BECOMING STRONG THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH WIDESPREAD GUSTS OF 40 TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST WILL BE POSSIBLE ACROSS LOWER ELEVATIONS INCLUDING THE LITTLE COLORADO RIVER VALLEY AND THE CHINLE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ015-211200- /O.CON.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITY OF...FLAGSTAFF 251 PM MST FRI JAN 20 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY... * TIMING...WINDS WILL INCREASE DURING THE LATE MORNING OR EARLY AFTERNOON SATURDAY...BECOMING STRONG THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH WIDESPREAD GUSTS OF 40 TO 50 MPH. LOCALLY HIGHER GUSTS OF 55 MPH OR STRONGER ARE POSSIBLE EAST OF THE SAN FRANCISCO PEAKS INCLUDING THE HIGHWAY 89 CORRIDOR FROM DONEY PARK NORTHWARD. * IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-005-211200- /O.CON.KFGZ.HW.A.0001.120121T1800Z-120122T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS- INCLUDING THE CITIES OF...FREDONIA...PAGE 251 PM MST FRI JAN 20 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP FROM LATE SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 45 TO 60 MPH. SUSTAINED WINDS NEAR 45 MPH WITH GUSTS UP TO 70 MPH WILL BE POSSIBLE ALONG HIGHWAY 89A IN THE HOUSE ROCK VALLEY AREA. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...AND CAN EVEN OVERTURN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
247 WWUS75 KFGZ 210948 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 248 AM MST SAT JAN 21 2012 ...STRONG WINDS EXPECTED SATURDAY... .A WEATHER DISTURBANCE APPROACHING THE STATE WILL BRING STRONG WINDS TO THE REGION FROM LATE THIS MORNING THROUGH THE EVENING. THERE IS ALSO AN INCREASING CHANCE OF RAIN AND SNOW SHOWERS AS A COLD FRONT PUSHES THROUGH LATE IN THE DAY. AZZ004-005-211800- /O.UPG.KFGZ.HW.A.0001.120121T1800Z-120122T0300Z/ /O.EXA.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS- INCLUDING THE CITIES OF...FREDONIA...PAGE 248 AM MST SAT JAN 21 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP FROM LATE THIS MORNING THROUGH THIS EVENING EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. SUSTAINED WINDS NEAR 35 MPH WITH GUSTS UP TO 55 MPH WILL BE POSSIBLE ALONG HIGHWAY 89A IN THE HOUSE ROCK VALLEY AREA. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ006-007-009>014-016-017-039-040-211800- /O.CON.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...CHINLE... KAYENTA...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...SHOW LOW...DILKON 248 AM MST SAT JAN 21 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING...WINDS WILL INCREASE DURING THE LATE MORNING INTO THE EARLY AFTERNOON...BECOMING STRONG THROUGH THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH WIDESPREAD GUSTS OF 40 TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST WILL BE POSSIBLE ACROSS LOWER ELEVATIONS INCLUDING THE LITTLE COLORADO RIVER VALLEY AND THE CHINLE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ015-211800- /O.CON.KFGZ.WI.Y.0001.120121T1800Z-120122T0300Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITY OF...FLAGSTAFF 248 AM MST SAT JAN 21 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING...WINDS WILL INCREASE DURING THE LATE MORNING AND BECOME STRONG THIS AFTERNOON THROUGH THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH WIDESPREAD GUSTS OF 40 TO 50 MPH. LOCALLY HIGHER GUSTS OF 55 MPH OR STRONGER ARE POSSIBLE EAST OF THE SAN FRANCISCO PEAKS INCLUDING THE HIGHWAY 89 CORRIDOR FROM DONEY PARK NORTHWARD. * IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind watch went out at Jan 20, 3:40 AM MST, 29 minutes earlier.
Area forecast discussion, Jan 20, 3:40 AM MST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 340 AM MST FRI JAN 20 2012 .SYNOPSIS...CLOUDS WILL BE ON THE INCREASE TODAY BUT TEMPERATURES WILL REMAIN ABOVE NORMAL. A WEATHER DISTURBANCE WILL BRING VERY WINDY CONDITIONS SATURDAY AND A GOOD CHANCE OF PRECIPITATION SATURDAY NIGHT. A STRONGER DISTURBANCE WILL BRING ANOTHER CHANCE OF PRECIPITATION MONDAY THROUGH TUESDAY. && .DISCUSSION...TODAY THROUGH MONDAY...AN INCREASINGLY MOIST PACIFIC JET WILL SAG SOUTHWARD TOWARD THE STATE WITH A SERIES OF WEATHER DISTURBANCES PASSING THROUGH OUR REGION. THE FIRST WEAK DISTURBANCE WILL BRING AN INCREASE IN CLOUDS TODAY THOUGH ABOVE NORMAL TEMPERATURES WILL CONTINUE. THE NEXT STRONGER DISTURBANCE WILL ARRIVE SATURDAY AFTERNOON AND EVENING. LOOK FOR WINDY CONDITIONS DEVELOPING SATURDAY...WITH RAIN AND SNOW SHOWERS DEVELOPING OVER NW AZ BY AFTERNOON...SPREADING SOUTHEASTWARD BY EVENING. MODEL PRECIP FIELDS HAVE SHOWN QUITE A BIT OF VARIABILITY THE PAST FEW RUNS REGARDING HOW FAR SOUTH THE PRECIP WILL MAKE IT. FOR NOW...WE MOSTLY KEPT THE PREVIOUS FORECAST INTACT WITH LIKELY POPS DOWN TO THE MOGOLLON RIM...BUT TRIMMED AMOUNTS BACK. CURRENT FORECASTS ARE FOR AN INCH OR TWO OF SNOW ABOVE 6500 FT...SLIGHTLY HIGHER AMOUNTS POSSIBLE OVER THE KAIBAB PLATEAU. THE OTHER STORY WITH THIS SYSTEM IS THE POTENTIAL FOR STRONG WIND. MODELS HAVE BEEN CONSISTENT IN SHOWING 50-65KT WINDS AT 700 MB FROM LATE SATURDAY MORNING THROUGH THE EVENING. SFC PRESSURE GRADIENTS WILL ALSO BE INCREASING DURING THIS TIME AS LOW PRESSURE DEVELOPS TO THE NORTHEAST. WILL BE ISSUING A WIND ADVISORY FOR SATURDAY FROM THE MOGOLLON RIM NORTHWARD...FOR 40 TO 50 MPH GUSTS...LOCALLY HIGHER EAST OF THE SAN FRANCISCO PEAKS. ALSO...WITH THE POTENTIAL FOR SOME LOCALLY VERY STRONG WINDS DUE TO DOWNSLOPING...WE WILL ISSUE A HIGH WIND WATCH FOR THE KAIBAB PLATEAU. FROM SUNDAY THROUGH EARLY MONDAY WE ARE IN BETWEEN SYSTEMS. FOR LATER MONDAY INTO TUESDAY...ANOTHER TROUGH WILL MOVE ACROSS THE NORTHLAND DURING THIS PERIOD...WITH A 12-24 HOUR PERIOD OF LIGHT TO MODERATE PRECIP. SNOW LEVELS SHOULD GET DOWN TO 5000 FT OR SLIGHTLY LOWER. WEDNESDAY AND THURSDAY...DRY WEATHER SHOULD RETURN TO THE NORTHLAND AS HIGH PRESSURE BUILDS INTO THE WEST COAST. FAST NORTHERLY FLOW ALOFT AND SFC HIGH PRESSURE OVER THE GREAT BASIN MEAN GUSTY NORTH WINDS...ESPECIALLY WEDNESDAY. && .AVIATION...FOR THE 12Z PACKAGE...EXPECT INCREASING CLOUDINESS THROUGH THE TAF PERIOD...THOUGH CIGS WILL GENERALLY REMAIN IN THE VFR CATEGORY. CHANCES FOR SHOWERS WILL BECOME MORE PREVALENT AFTER 06Z SATURDAY...WITH DETERIORATING CIGS/VIS IN ANY SHOWERS. LIGHT SOUTHWEST WINDS WILL PERSIST DURING THE DAYTIME TODAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH 11 AM UNTIL 8 PM MST SATURDAY FOR ZONE AZZ004. WIND ADVISORY FROM 11 AM UNTIL 8 PM MST SATURDAY FOR ZONES AZZ005>007-009>014-015-016-017-039-040. && PUBLIC...............JJ AVIATION.............KD FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jan 19, 3:15 PM MST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 315 PM MST THU JAN 19 2012 AZZ004>018-037>040-200915- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 315 PM MST THU JAN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG SOUTHWEST WINDS WILL DEVELOP ON SATURDAY AS A COLD FRONT APPROACHES NORTHERN ARIZONA. WIND GUSTS OF 40 MPH OR GREATER ARE POSSIBLE FROM THE MOGOLLON RIM NORTHWARD. THERE IS A CHANCE OF RAIN AND SNOW SHOWERS DURING THE DAY. ACCUMULATING RAIN AND SHOW IS EXPECTED AS THE COLD FRONT CROSS THE AREA SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 41
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 4:09 AM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 42 hr |
Nearby
High Wind Watches in Arizona, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.